Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

October 2, 2021Taney County, Missouri

NWS Springfield, MO issued this special weather statement at Oct 2, 2021, 2:08 PM CDT for Taney County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 2:08 PM CDT (19:08 UTC)
Expired
Oct 2, 2021, 3:15 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
50

County Taney County, MO

The radar

The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS83 KSGF 021908
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
208 PM CDT Sat Oct 2 2021
 
MOZ095-096-104-105-022015-
Douglas MO-Taney MO-Ozark MO-Christian MO-
208 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern Ozark,
western Douglas, Taney and southeastern Christian Counties through
315 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Branson...                        Lake Taneycomo...
Bull Shoals Lake...               Ava...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Taneyville...                     Kirbyville...
Wasola...                         Powersite...
Thornfield...                     Rome...
Squires...                        Noble...
Brownbranch...                    Rueter...
Garrison...                       Bradleyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3668 9323 3707 9278 3677 9236 3650 9302
      3650 9307
TIME...MOT...LOC 1908Z 234DEG 27KT 3666 9309 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Lindenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:43 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 2, 12:43 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1243 PM CDT Sat Oct 2 2021

...18Z AVIATION UPDATE...

.SHORT TERM...(Today through Sunday)

Weak lift ahead of an upper level low pressure system forced
scattered convection across the region overnight. We did have some
pockets of heavy rain, particularly in Ozark County where there
are probably some decent rises on the Little North Fork River and
Turkey Creek.

The 00z RAOB from last night measured 1.65 inches of precipitable
water, therefore, additional heavy downpours are likely today as
the upper level low approaches from the west. This large scale
ascent will create a more widespread rain today and into tonight.
We will go ahead and message a limited risk for excessive
rainfall in our HWO this morning.

Short terms models are suggesting mixed layer capes approaching
1000 j/kg this afternoon and early evening. Meanwhile, with the
upper low getting closer, deep shear increases between 30 and 40
knots. We think this could be sufficient for a few strong storms
in the afternoon and evening hours. For now we will message dime
size hail and 50 mph wind gusts possible with a couple of the
stronger storms.

Rain is expected to exit the region early Sunday morning. It's
possible that a few light cells develop during the day on Sunday,
however, this won't amount to much. Despite the frontal passage,
highs on Sunday will still reach well into the 70s.

.LONG TERM...(Monday through Friday)

Another shot of dry continental air will spread into the region on
Monday. No precipitation is expected with this front, however, we
do think it will have some slight impacts with temperatures.
Overnight lows Monday night into Tuesday will drop into the low
50s in some spots. Highs in the low to mid 70s are expected for
Tuesday, as sensible conditions remain very ideal for outdoor
activities.

Similar temperatures are expected for Wednesday, however, there
could be some potential for a few showers. A decent warming trend
is looking likely toward the end of the week, with highs well into
the 80s by Friday and Saturday. Other than Wednesday's period, the
forecast is looking dry for the upcoming work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1217 PM CDT Sat Oct 2 2021

Radar imagery shows showers and thunderstorms entering into the
southwest portion of the CWA as that upper level low is situated
just to our west. The main axis of the trough will begin to move
into our region tonight and into the evening/morning hours, so the
potential for scattered showers and thunderstorms throughout the
remainder of today can be expected. Precipitation chances should
begin to decrease from west to east through the overnight hours as
the system begins to leave our area. Otherwise, surface winds out
of the west-southwest around 5 knots can be expected for all TAF
sites for the remainder of the TAF period.

Currently, KJLN is experiencing VFR flight conditions. Lower
ceilings and precipitation, however, are causing MVFR flight
conditions at KSGF and KBBG. Between 19Z-21Z, those conditions
will begin to increase as the storm system moves out of our area,
with all TAF sites experiencing VFR conditions for the remainder
of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Hatch/Schwartz
Hazardous weather outlook, Oct 2, 5:16 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
516 AM CDT Sat Oct 2 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
516 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Numerous showers and thunderstorms will impact extreme southeast
Kansas and the Missouri Ozarks today and tonight. Pockets of heavy
rainfall will be possible, however, widespread flooding or severe
weather is not expected. Frequent cloud to ground lightning and a
couple of strong storms containing 50 mph wind gusts and small
hail can not be ruled out this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated thunderstorm or two will be possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Oct 2, 10:49 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
1049 AM CDT Sat Oct 2 2021

MOZ093-101-021645-
Newton MO-McDonald MO-
1049 AM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of southwestern Newton
and McDonald Counties through 1145 AM CDT...

At 1048 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South West City to Grove to near Bernice
State Park to Afton. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Neosho...                         Big Sugar Creek State Park...
Seneca...                         Granby...
Anderson...                       Noel...
Dodge...                          Goodman...
South West City...                Pineville...
Loma Linda...                     Lanagan...
Stella...                         Cayuga...
Tiff City...                      Powell...
Racine...

This includes the following highways...
 Interstate 44 near mile marker 0.
 Interstate 49 between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9462 3700 9444 3696 9426 3667 9407
      3650 9440 3650 9462
TIME...MOT...LOC 1548Z 222DEG 17KT 3650 9464 3661 9476 3666 9483 3668
9496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindenberg
Special weather statement, Oct 2, 11:44 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1144 AM CDT Sat Oct 2 2021

MOZ088-093-094-101-102-021745-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
1144 AM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of Newton, northeastern
McDonald, northwestern Barry, Lawrence and southeastern Jasper
Counties through 1245 PM CDT...

At 1143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Pineville to near Neosho
to near Granby to near Saginaw. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southeastern Joplin...            Carthage...
Neosho...                         Big Sugar Creek State Park...
Monett...                         Aurora...
Mount Vernon...                   Marionville...
Granby...                         Duquesne...
Sarcoxie...                       Pierce City...
Duenweg...                        Purdy...
Diamond...                        Miller...
Wheaton...                        Leawood...
Silver Creek...                   Verona...

This includes the following highways...
 Interstate 44 between mile markers 11 and 58.
 Interstate 49 between mile markers 25 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 9429 3677 9434 3687 9439 3697 9457
      3730 9412 3729 9405 3729 9389 3728 9362
      3716 9360 3692 9361
TIME...MOT...LOC 1643Z 234DEG 27KT 3666 9425 3680 9429 3691 9434 3697
9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindenberg
Special weather statement, Oct 2, 11:45 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
1145 AM CDT Sat Oct 2 2021

MOZ101-102-021745-
Barry MO-McDonald MO-
1145 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of southeastern
McDonald and Barry Counties through 1245 PM CDT...

At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bella Vista, or over Bentonville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roaring River State Park...       Table Rock Lake...
Cassville...                      Seligman...
Exeter...                         Butterfield...
Washburn...                       Golden...
Emerald Beach...                  Eagle Rock...
Chain-O-Lakes...                  Arrow Point...
Wayne...                          Mcdowell...
Ridgley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 9367 3650 9430 3671 9406 3684 9379
      3651 9359 3649 9364
TIME...MOT...LOC 1645Z 234DEG 27KT 3640 9424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindenberg
Special weather statement, Oct 2, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
208 PM CDT Sat Oct 2 2021

MOZ095-096-104-105-022015-
Douglas MO-Taney MO-Ozark MO-Christian MO-
208 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern Ozark,
western Douglas, Taney and southeastern Christian Counties through
315 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Branson...                        Lake Taneycomo...
Bull Shoals Lake...               Ava...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Taneyville...                     Kirbyville...
Wasola...                         Powersite...
Thornfield...                     Rome...
Squires...                        Noble...
Brownbranch...                    Rueter...
Garrison...                       Bradleyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3668 9323 3707 9278 3677 9236 3650 9302
      3650 9307
TIME...MOT...LOC 1908Z 234DEG 27KT 3666 9309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:47 PM CDTAreal Flood AdvisorySGFDouglas, Ozark6 hr
Oct 2, 6:28 AM CDTAreal Flood AdvisorySGFBarry, Lawrence5 hr
Oct 2, 10:49 AM CDTSpecial Weather StatementSGFMcDonald, Newton56 min
Oct 2, 11:44 AM CDTSpecial Weather StatementSGFLawrence, Newton61 min
Oct 2, 11:45 AM CDTSpecial Weather StatementSGFBarry60 min
Oct 2, 2:10 PM CDTSpecial Weather StatementSGFWebster, Wright65 min
Oct 2, 2:46 PM CDTSevere Thunderstorm WarningSGFWebster, Wright44 min
Oct 2, 3:38 PM CDTSpecial Weather StatementSGFTexas67 min
Oct 2, 4:18 PM CDTSevere Thunderstorm WarningSGFHowell, Texas29 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.